MAUDE Adverse Event Report: BECTON DICKINSON BD ALARIS PUMP MODULE SMARTSITE TEXIUM; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON BD ALARIS PUMP MODULE SMARTSITE TEXIUM; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 24601-B007T
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(6) has been listed.And the franklin lakes fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the unspecified bd¿ infusion set tubing expanded during the chemotherapy infusion.The following information was provided by the initial reporter: "it was reported that the "infusion set stopped infusing".Upon inspection, clinician noticed a bulge in the tubing and pump was alarming occluded.New tubing and pump were sequestered, and infusion finished without further incident.There was patient involvement and no harm.Do you know how long the set had been in use before the bulge was discovered? it was running for 12 hours when this happened.Had an iv push been delivered prior to the bulge being discovered? yes.Can you please provide procedure involved and described medication used infusing chemotherapy".
 
Event or Problem Description
It was reported that the bd alaris pump module smartsite texium tubing expanded during the chemotherapy infusion.The following information was provided by the initial reporter: "it was reported that the "infusion set stopped infusing".Upon inspection, clinician noticed a bulge in the tubing and pump was alarming occluded.New tubing and pump were sequestered, and infusion finished without further incident.There was patient involvement and no harm.Do you know how long the set had been in use before the bulge was discovered? it was running for 12 hours when this happened.Had an iv push been delivered prior to the bulge being discovered? yes.Can you please provide procedure involved and described medication used - infusing chemotherapy.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 01-jun-2023.H6: investigation summary one sample (model #24601-b007t) was returned by the customer.It was reported by customer that the "infusion set stopped infusing", clinician noticed a bulge in the tubing and pump was alarming occluded.The returned set was examined for defects and abnormalities.No defects or abnormalities were observed.The set was successfully primed.The set was infused with the bd alaris pump and pump module at 125 ml/hr with a vtbi of 125 ml.No bulging was observed in the tubing throughout the infusion and after the infusion.The failure was unable to be replicated, and the complaint could not be verified.A root cause was unable to be determined because the failure was unable to be replicated.A lot number is unknown, however, possible lot numbers were identified to be: 22085199, 22105077.A device history record review for model 24601-b007t and possible lot number 22085199 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 30aug2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 24601-b007t and possible lot number 22105077 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 10oct2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
It was reported that the bd alaris pump module smartsite texium tubing expanded during the chemotherapy infusion.The following information was provided by the initial reporter: "it was reported that the "infusion set stopped infusing".Upon inspection, clinician noticed a bulge in the tubing and pump was alarming occluded.New tubing and pump were sequestered, and infusion finished without further incident.There was patient involvement and no harm.Do you know how long the set had been in use before the bulge was discovered? it was running for 12 hours when this happened.Had an iv push been delivered prior to the bulge being discovered? yes.Can you please provide procedure involved and described medication used : infusing chemotherapy".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: b5: describe event or problem: it was reported that the bd alaris pump module smartsite texium tubing expanded during the chemotherapy infusion.The following information was provided by the initial reporter: "it was reported that the "infusion set stopped infusing".Upon inspection, clinician noticed a bulge in the tubing and pump was alarming occluded.New tubing and pump were sequestered, and infusion finished without further incident.There was patient involvement and no harm.Do you know how long the set had been in use before the bulge was discovered? it was running for 12 hours when this happened.Had an iv push been delivered prior to the bulge being discovered? yes.Can you please provide procedure involved and described medication used - infusing chemotherapy".D1: medical device brand name: bd alaris pump module smartsite texium.D4: udi #: (b)(4).D4: medical device catalog #: 24601-b007t.G.5.Pma / 510(k)#: k944320.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE TEXIUM
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16464903
Report Number2243072-2023-00281
Device Sequence Number7671418
Product Code FPA
UDI-Device Identifier10885403240959
UDI-Public10885403240959
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number24601-B007T
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer02/03/2023
06/26/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date06/22/2023
07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown